Thunderstorm Wind, Elmore
- When
- July 30, 4:20 PM CST
- Where
- Elmore County, 1.35 mi WSW of Dexter
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.620, -86.170
One tree fell across Blake Road.
An isolated afternoon thunderstorm developed in an unstable, moist atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
An isolated afternoon thunderstorm developed in an unstable, moist atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 30, 3:01 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 PM CDT FRI JUL 30 2010 .DISCUSSION... STRONG HIGH PRESSURE IN THE UPPER LEVELS WILL CONTINUE TO PLAGUE C AL FOR THE FORECAST PERIOD. THIS ALONG WITH DECENT THICKNESS VALUES AIDED IN VERY WARM TEMPERATURES. LOW LEVEL MOISTURE HAS HELPED WITH CONDITIONS HUMID ENOUGH TO CREATE CRITICAL HEAT INDEX VALUES ABOVE 105 AT MANY LOCALES. OVERNIGHT TEMPERATURES WILL NOT GIVE MUCH RELIEF. WILL CONTINUE HEAT ADVISORY THROUGH SUNDAY. ALTHOUGH THE HIGH IS FORECAST TO MEANDER TO THE WEST SOME THROUGH THE FORECAST ALLOWING FOR THE POSSIBILITY OF NW FLOW TSRA ACTIVITY...SHOULD STILL NOT HAVE A PROBLEM REACHING VERY WARM VALUES. OUR WARMEST DAY LOOKS TO BE SUNDAY SO FAR IN THE MODEL DATA...WITH OUR WARMEST AIR TEMPERATURES IN THE FORECAST...ALONG WITH VERY WARM HEAT INDEX VALUES. NOT QUITE READY TO BITE ON WHAT MOS IS ADVERTISING. THINKING THEIR VALUES ARE A LITTLE OVERDONE...BUT WILL DEFINITELY KEEP AN EYE ON THIS. EXTENSION OF THE ADVISORY IS LIKELY FOR FURTHER OUT THAN SUNDAY...BUT WILL CONTINUE OUR PRODUCT FOR SAME TIME FRAME AT THIS TIME. 08/MNK && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS EXPECTED TO PERSIST THROUGH THE TAF PERIOD WITH LIGHT NW-N WINDS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL SITES...BUT THESE ARE GOING TO BE SO FEW AND FAR BETWEEN THAT ONLY CBS ARE BEING ADDED TO THE PREVAILING TAFS FOR NOW. FOG TONIGHT WILL HEAVILY DEPEND ON ANY ONE SITE EXPERIENCING RAINFALL...SO WILL HAVE TO WAIT AND SEE AND UPDATE ACCORDINGLY. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 99 71 99 76 / 10 20 20 20 10 ANNISTON 71 98 72 98 75 / 10 20 30 20 10 BIRMINGHAM 76 98 76 99 76 / 10 20 20 10 10 TUSCALOOSA 74 100 75 100 75 / 10 20 20 10 10 CALERA 74 98 75 99 76 / 10 20 20 20 10 AUBURN 73 99 75 97 74 / 10 20 30 30 10 MONTGOMERY 74 100 76 99 77 / 10 20 20 20 10 TROY 74 100 75 99 76 / 20 20 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER... WINSTON. && 08/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT FRI JUL 30 2010 ALZ011>015-017>050-311738- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1237 PM CDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HEAT ADVISORY IS NOW IN EFFECT FOR ALL OF CENTRAL ALABAMA. HIGH TEMPERATURES WILL CLIMB INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON. COMBINING THE HEAT AND THE HUMIDITY...HEAT INDICES WILL TOP OUT GENERALLY FROM 105 TO 110 DEGREES. TAKE THE APPROPRIATE PRECAUTIONS IN THESE HOT CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT CONDITIONS WILL CONTINUE FOR THE NEXT WEEK. AT THIS TIME...A HEAT ADVISORY REMAINS IN EFFECT THROUGH SUNDAY EVENING BUT MAY NEED TO BE EXTENDED. THE HEAT INDICES WILL BE IN THE 105 TO 110 DEGREE RANGE IN MANY LOCATIONS. LOW TEMPERATURES WILL BE MILD AND GENERALLY NEAR 75 DEGREES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1123 AM CDT FRI JUL 30 2010 ALZ011>015-017>050-311200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1123 AM CDT FRI JUL 30 2010 ...THE FOLLOWING MESSAGE IS TRANSMITTED AT THE REQUEST OF THE ALABAMA DEPARTMENT OF PUBLIC HEALTH.... THE ALABAMA DEPARTMENT OF PUBLIC HEALTH ADVISES THE PUBLIC TO BE ALERT TO THE WARNING SIGNALS OF HEAT ILLNESSES NOW THAT THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT ADVISORY WHICH IS IN EFFECT FROM NOON TODAY THROUGH 7 PM CDT SUNDAY FOR CENTRAL ALABAMA. THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE DAYTIME AFTERNOON HEAT INDEX VALUES NEAR OR ABOVE 105 DEGREES F FOR THIS AFTERNOON AND INTO THE WEEKEND, ACCORDING TO THE NATIONAL WEATHER SERVICE. IN ADDITION, OVERNIGHT TEMPERATURES WILL NOT PROVIDE MUCH RELIEF AS TEMPERATURES WILL NOT DROP BELOW 75 DEGREES F SO THAT ANY HEAT THAT BUILDS UP IN INDOOR AREAS WILL HAVE VERY LITTLE OPPORTUNITY TO ESCAPE. PEOPLE SHOULD DRINK PLENTY OF WATER, STAY IN AN AIR-CONDITIONED ROOM, AND KEEP OUT OF THE SUN. THE PUBLIC SHOULD ALSO CHECK ON THE ELDERLY AND ENSURE PETS HAVE PLENTY OF WATER TO DRINK AND A SHADY PLACE TO COOL OFF. HEAT RELATED ILLNESSES OCCUR WHEN THE BODY'S TEMPERATURE CONTROL SYSTEM IS OVERLOADED. THE ALABAMA DEPARTMENT OF PUBLIC HEALTH CAUTIONS EVERYONE TO BE ALERT TO THE WARNINGS THAT MAY SIGNAL HELP IS NEEDED. HEAT STROKE, SOMETIMES CALLED SUNSTROKE, IS THE MOST SERIOUS HEAT RELATED ILLNESS. IT OCCURS WHEN THE BODY BECOMES UNABLE TO CONTROL ITS TEMPERATURE. THE BODY'S TEMPERATURE RISES RAPIDLY, THE SWEATING MECHANISM FAILS AND THE BODY IS UNABLE TO COOL DOWN. BODY TEMPERATURE MAY RISE TO 106 DEGREES F OR HIGHER WITHIN 10 TO 15 MINUTES. HEAT STROKE CAN CAUSE DEATH OR PERMANENT DISABILITY IF EMERGENCY TREATMENT IS NOT PROVIDED. WARNING SIGNS OF HEAT STROKE VARY, BUT INCLUDE THE FOLLOWING: -AN EXTREMELY HIGH BODY TEMPERATURE (ABOVE 103 DEGREES F) -RED, HOT AND DRY SKIN (NO SWEATING) -RAPID, STRONG PULSE -THROBBING HEADACHE -DIZZINESS -NAUSEA -CONFUSION -UNCONSCIOUSNESS GET THE PERSON TO A SHADY AREA, COOL RAPIDLY IN A TUB OF COOL WATER, PLACE IN A COOL SHOWER, SPRAY WITH COOL WATER FROM A GARDEN HOSE, SPLASH WITH COOL WATER, OR, IF THE HUMIDITY IS LOW, PLACE IN A COOL, WET SHEET AND FAN VIGOROUSLY. MONITOR BODY TEMPERATURE AND CONTINUE COOLING EFFORTS UNTIL THE PERSON'S BODY TEMPERATURE DROPS TO 101 TO 102 DEGREES F. IF EMERGENCY MEDICAL PERSONNEL ARE DELAYED, CALL A HOSPITAL EMERGENCY ROOM FOR FURTHER INSTRUCTIONS. DR. DONALD WILLIAMSON, STATE HEALTH OFFICER, SAID, "HEAT STROKE IS A LIFE-THREATENING EMERGENCY. A PERSON WITH HEAT STROKE IS LIKELY TO BE UNCONSCIOUS OR UNRESPONSIVE, SO HE OR SHE CANNOT SAFELY CONSUME ANY LIQUIDS. UNDER NO CIRCUMSTANCES SHOULD YOU GIVE ANY ALCOHOL TO A PERSON WITH HEAT STROKE OR ANY HEAT ILLNESS." FOLLOW THESE PREVENTIVE MEASURES TO AVOID HEAT ILLNESSES: -DRINK MORE FLUIDS, AND AVOID BEVERAGES CONTAINING ALCOHOL OR CAFFEINE. -WHEN TEMPERATURES ARE EXTREME, STAY INDOORS, IDEALLY IN AN AIR- CONDITIONED PLACE. -TAKE A COOL SHOWER OR BATH, AND REDUCE OR ELIMINATE STRENUOUS ACTIVITIES DURING THE HOTTEST TIME OF THE DAY. -PROTECT YOURSELF FROM THE SUN WITH A WIDE BRIMMED HAT, LIGHT COLORED AND LOOSE FITTING CLOTHING, AND USE A SUNSCREEN OF SPF 15 OR HIGHER. -NEVER LEAVE PETS OR PEOPLE IN A PARKED VEHICLE. INDIVIDUALS WITH HEART PROBLEMS, POOR CIRCULATION, DIABETES, A PREVIOUS STROKE OR OBESITY ARE AT GREATER RISK OF BECOMING SICK IN HOT WEATHER. THE RISK OF HEAT RELATED ILLNESS MAY INCREASE AMONG PEOPLE USING MEDICATIONS FOR HIGH BLOOD PRESSURE, NERVOUSNESS OR DEPRESSION. FOR MORE INFORMATION, VISIT WWW.ADPH.ORG. 08/MNK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 PM CDT FRI JUL 30 2010 ALZ043-302130- ELMORE AL- 350 PM CDT FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELMORE COUNTY UNTIL 430 PM CDT... AT 348 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR WETUMPKA...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WETUMPKA... MILLBROOK... ELMORE... BLUE RIDGE... COOSADA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 12/SIRMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 NE WALLSBORO 32.62N 86.17W
07/30/2010 ELMORE AL EMERGENCY MNGR
TREE ACROSS BLAKE ROAD.
&&
JSIRMONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM LIGHTNING WETUMPKA 32.54N 86.20W
07/30/2010 ELMORE AL EMERGENCY MNGR
WIDESPREAD POWER OUTAGES AND VEHICLE ALARMS TRIGGERED DUR
TO INTENSE LIGHTNING.
&&
JSIRMONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 447 PM CDT FRI JUL 30 2010 ALZ041-302230- AUTAUGA AL- 447 PM CDT FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUTAUGA COUNTY UNTIL 530 PM CDT... AT 445 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR MULBERRY...OR 13 MILES EAST OF VALLEY GRANDE... MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MULBERRY... AUTAUGAVILLE... ROBERT F. HENRY LOCK AND DAM... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 510 PM CDT FRI JUL 30 2010 ALZ025-302300- SHELBY AL- 510 PM CDT FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHELBY COUNTY UNTIL 600 PM CDT... AT 508 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR CALERA...MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CALERA... SHELBY... AL 145 AND CR 46... WAXAHATCHEE AT LAY LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. 12/SIRMON
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
One tree fell across Blake Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253425.